Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 8, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 16, 2008, 4:10 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 4:10 AM EDT (08:10 UTC)
- Expired
- Oct 16, 2008, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 160810 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 410 AM EDT THU OCT 16 2008 ...HIGH RISK FOR RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-170000- /O.NEW.KMFL.CF.S.0008.081016T0810Z-081017T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 410 AM EDT THU OCT 16 2008 EAST NORTHEAST WINDS OF 15 TO 20 MPH ALONG THE ATLANTIC COAST BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES WILL CONTINUE TO GENERATE RIP CURRENTS AT THE ATLANTIC BEACHES INTO EARLY THIS EVENING. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATER...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES...THEN YOU CAN SWIM BACK SAFELY TO SHORE. $$ STRASSBERG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 16, 3:45 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 16, 3:45 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EDT THU OCT 16 2008
DISCUSSION...HIGH PRES SURFACE/ALOFT OVER THE SE U.S. WILL SAG
SOUTHWARD OVER THE E GULF OF MEX AND THE FLA PENINSULA TODAY INTO
FRI AS AN UPPER TROUGH BEGINS TO DEEPEN ACROSS E CANADA AND THE
UPPER MIDWEST. AS THE TROUGH DEEPENS OVER THE E U.S. THIS WEEK
-END...THE UPPER RIDGE RETROGRADES W AND THE ASSOCIATED SURFACE
FRONT WILL MOVE INTO N FLA SAT MORNING AND INTO S FLA SAT NIGHT.
HIGH PRES WILL REBUILD N OF THE AREA SUN AND INTO NEXT WEEK WITH
HIGH PRES OVER THE E U.S. INTO MID NEXT WEEK.
FOR THE SHORT TERM...TODAY THROUGH SAT...DRY STABLE AIR ALOFT WILL
ON A DEEP EASTERLY FLOW WILL KEEP POPS TO A MINIMUM. STRAY SHOWERS
ON THE BREEZE MAY MOVE UPON THE E COAST BUT RAIN CHANCES APPEAR
INSIGNIFICANT ENOUGH AT THIS TIME TO LEAVE OUT OF THE FORECAST TODAY
THROUGH MIDDAY SAT. ISOLATED SHOWERS POSSIBLE OVER S FLA SAT AFTER
-NOON AS PRECIPITABLE WATER INCREASES SOME AS THE STABILITY ALOFT
WEAKENS.
.EXTENDED PERIOD...SUN THROUGH WED...WEAK COLD FRONT SLIDES INTO S
FLA LATE SAT NIGHT/EARLY SUN WITH MINIMAL POPS. MODELS MAINTAIN A
WEAKENING PUSH BEHIND THE FRONT ESSENTIALLY STALLING THE SYSTEM
OVER THE S PORTION OF THE FLA PENINSULA AND ALLOWING IT TO DISSI
-PATE. LOW LEVEL MOISTURE LINGERS AROUND THE AREA INTO NEXT WEEK.
THE MID LEVEL SUBSIDENCE...WEAKENED AS THE FRONT APPROACHES AND
STALLS OVER S FLA...RESTRENGTHENS AS HIGH PRES REBUILDS TO THE N
IN THE EARLY PART OF THE WEEK. AN INCREASING CHANCE OF SHOWERS
BEGINS TO DEVELOP BY MID WEEK AS MOISTURE BEGINS TO INCREASE AND THE
CAP BEGINS TO DISSIPATE.
&&
.MARINE...WINDS GRADUALLY DECREASE AS PRES GRADIENT OVER THE AREA
DECREASES BETWEEN HIGH PRES TO N AND RISING LOW PRES IN THE CARIB.
BUT ATLC MARINE CONDITIONS REMAIN ROUGH ESPECIALLY IN THE GULF
STREAM AS SEAS REMAIN AT LEAST 7 FEET TODAY. SMALL CRAFT ADVISORY
WILL PERSIST THROUGH THIS EVENING DUE TO SEAS. THEN...NO HIGH LIGHTS
AS WINDS AND SEAS DECREASE INTO THE WEEKEND. HIGH RISK OF RIP
CURRENTS ATLC BEACHES TO CONTINUE TODAY.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 74 85 70 / - - - 10
FORT LAUDERDALE 86 77 87 74 / - - - 10
MIAMI 86 76 86 73 / - - - 10
NAPLES 89 70 88 69 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM
EDT AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
SHORT TERM...65/GS
LONG TERM...15/JRHazardous weather outlook, Oct 16, 3:13 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 313 AM EDT THU OCT 16 2008 FLZ063-066>075-168-172>174-171100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 313 AM EDT THU OCT 16 2008 ...HIGH RISK FOR RIP CURRENTS ATLANTIC BEACHES TODAY... ...GULF STREAM SEAS AROUND 7 FEET THEN SUBSIDING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST NORTHEASTERLY WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK FOR DANGEROUS RIP CURRENTS AT THE ATLANTIC COAST BEACHES AGAIN TODAY. SWIMMING IS NOT RECOMMENDED DUE TO THE THREAT POSED BY RIP CURRENTS. WAVES: SEAS IN THE GULF STREAM WILL CONTINUE TO RUN AROUND 7 FEET THROUGH EARLY THIS EVENING AS GUSTY EAST NORTHEAST WINDS CONTINUE ACROSS THE REGION. SEAS SHOULD SUBSIDE TO 6 FEET OR LESS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR RIP CURRENTS WILL CONTINUE INTO FRIDAY ALONG THE ATLANTIC COAST BEACHES, BUT THE THREAT SHOULD DIMINISH SOME ON SATURDAY DUE TO WEAKENING WINDS. THE THREAT MAY INCREASE ONCE AGAIN SUNDAY INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS SOUTH ACROSS THE EASTERN UNITED STATES, INCREASING ONSHORE WINDS SOME ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.